Alert archive / New Hampshire / River Flood Warnings in 2015
River Flood Warning 2, NWS Gray, ME
NWS Gray, ME issued this river flood warning at Apr 14, 2015, 10:29 PM EDT for Coos County, New Hampshire; Essex County, Vermont. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 10:29 PM EDT (02:29 UTC)
- Expired
- Apr 16, 2015, 9:27 AM EDT
- In force
- 35 hr
- Issued by
- NWS Gray, ME
- Flood severity
- Minor
Counties Coos County, NH, Essex County, VT
The radar
The Burlington radar (KCXX), 132 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Connecticut River at Dalton (DLTN3). The gauge peaked at 17.30 ft at Apr 15, 2015, 3:00 AM EDT.
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01131500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
052 WGUS41 KGYX 150229 FLWGYX BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GRAY, MAINE 1029 PM EDT TUE APR 14 2015 ...The National Weather Service in Gray has issued a flood warning for the following rivers in New Hampshire...Vermont Connecticut River Near Dalton affecting Coos and Essex Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC007-VTC009-151429- /O.NEW.KGYX.FL.W.0002.150415T0229Z-150417T0200Z/ /DLTN3.1.ER.150415T0154Z.150415T1800Z.150416T1800Z.NO/ 1029 PM EDT TUE APR 14 2015 The National Weather Service in Gray has issued a * Flood warning for the Connecticut River Near Dalton * From this evening until Thursday evening. * At 10PM Tuesday the stage was 17.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 FEET. * The river will continue rising to near 17.7 feet by tomorrow early afternoon. The river will fall below flood stage Thursday early afternoon. && lat...Lon 4465 7161 4459 7144 4426 7192 4433 7206 $$
5 follow-up statements
728 WGUS81 KGYX 150924 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 524 AM EDT WED APR 15 2015 ...The flood warning continues for the following rivers in New Hampshire... Vermont Connecticut River Near Dalton affecting Coos and Essex Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC007-VTC009-152124- /O.EXT.KGYX.FL.W.0002.000000T0000Z-150417T2000Z/ /DLTN3.1.ER.150415T0154Z.150416T0000Z.150417T1200Z.NO/ 524 AM EDT WED APR 15 2015 ...Flood warning extended until Friday afternoon... The flood warning continues for THE Connecticut River Near Dalton. * until Friday afternoon. * At 5 AM Wednesday the stage was 17.2 feet. * Flood stage is 17.0 feet. * The river will continue rising to near 17.6 feet by this evening. The river will fall below flood stage Friday morning. && lat...Lon 4465 7161 4459 7144 4426 7192 4433 7206 $$
534 WGUS81 KGYX 151539 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 1139 AM EDT WED APR 15 2015 ...The flood warning continues for the following rivers in New Hampshire... Vermont Connecticut River Near Dalton affecting Coos and Essex Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC007-VTC009-160339- /O.EXT.KGYX.FL.W.0002.000000T0000Z-150417T2200Z/ /DLTN3.1.ER.150415T0154Z.150416T0600Z.150417T1400Z.NO/ 1139 AM EDT WED APR 15 2015 ...Flood warning extended until Friday evening... The flood warning continues for The Connecticut River Near Dalton. * Until Friday evening. * At 11 AM Wednesday the stage was 17.3 feet. * Flood stage is 17.0 feet. * The river will continue rising to near 17.8 feet by midnight tomorrow. The river will fall below flood stage late Friday morning. && LAT...LON 4465 7161 4459 7144 4426 7192 4433 7206 $$
729 WGUS81 KGYX 151946 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 346 PM EDT WED APR 15 2015 ...The flood warning continues for the following rivers in New Hampshire... Vermont Connecticut River Near Dalton affecting Coos and Essex Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC007-VTC009-160746- /O.CON.KGYX.FL.W.0002.000000T0000Z-150417T2200Z/ /DLTN3.1.ER.150415T0154Z.150416T0600Z.150417T1400Z.NO/ 346 PM EDT WED APR 15 2015 The flood warning continues for The Connecticut River Near Dalton. * Until Friday evening. * At 3 PM Wednesday the stage was 17.0 feet. * Flood stage is 17.0 feet. * The river will continue rising to near 17.8 feet by midnight tomorrow. The river will fall below flood stage late Friday morning. && LAT...LON 4465 7161 4459 7144 4426 7192 4433 7206 $$
193 WGUS81 KGYX 160647 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 247 AM EDT THU APR 16 2015 ...The flood warning continues for the following rivers in New Hampshire... Vermont Connecticut River Near Dalton affecting Coos and Essex Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC007-VTC009-161847- /O.EXT.KGYX.FL.W.0002.000000T0000Z-150416T2230Z/ /DLTN3.1.ER.150415T0154Z.150415T0715Z.150416T1430Z.NO/ 247 AM EDT THU APR 16 2015 ...Flood warning until this evening... The flood warning continues for The Connecticut River Near Dalton. * from this morning until this evening. * At 2AM Thursday the stage was 16.9 feet. * Flood stage is 17.0 feet. * Forecast to rise just above flood stage this morning and the river will fall below flood stage by this afternoon. && LAT...LON 4465 7161 4459 7144 4426 7192 4433 7206 $$
551 WGUS81 KGYX 161327 FLSGYX RIVER FLOOD STATEMENT NATIONAL WEATHER SERVICE GRAY, ME 927 AM EDT THU APR 16 2015 ...The flood warning is cancelled for the following rivers in New Hampshire... Vermont... Connecticut River Near Dalton affecting Coos and Essex Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded areas, it is impossible to know if the road is safe for travel. Turn around, dont drown! Stay tuned to developments by listening to NOAA weather radio...or your favorite local media outlet. && NHC007-VTC009-161357- /O.CAN.KGYX.FL.W.0002.000000T0000Z-150416T2230Z/ /DLTN3.1.ER.150415T0154Z.150415T0715Z.150415T1918Z.NO/ 927 AM EDT THU APR 16 2015 The flood warning is cancelled for The Connecticut River Near Dalton. * At 9 AM Thursday the stage was 16.7 feet. * Flood stage is 17.0 feet. && LAT...LON 4465 7161 4459 7144 4426 7192 4433 7206 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 14, 10:18 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 14, 10:18 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1018 PM EDT TUE APR 14 2015
.SYNOPSIS...
A SECONDARY COLD FRONT WILL PUSH OFFSHORE TONIGHT. HIGH PRESSURE
WILL BUILD IN FROM THE WEST ON WEDNESDAY AND WILL CREST OVER THE
REGION EARLY THURSDAY BEFORE SHIFTING OFFSHORE FRIDAY. A COLD
FRONT WILL APPROACH FROM THE WEST FRIDAY NIGHT AND WILL CROSS THE
REGION LATE SATURDAY. HIGH PRESSURE WILL BUILD IN FROM THE WEST
SUNDAY. LOW PRESSURE MAY DEVELOP AND MOVE NORTHEAST UP THE EAST
COAST MONDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
1015 PM...JUST A QUICK UPDATE TO TWEAK T/TD BASED ON CURRENT
OBS...BUT VERY LITTLE CHANGE TO A QUIET OVERNIGHT FORECAST.
640 PM...THIS UPDATE MAINLY REFLECTS THE SURGE OF
CIRRUS IN THE SRN ZONES AS THE WEAK 500MB TROUGH TEMP FLATTENS.
THIS SHOULD HANG ON ABOUT WHERE IT IS THRU THE EVENING BEFORE
SHIFTING SE LATER TONIGHT. BEYOND ADJ SKY...HAVE ALSO ADJ TEMPS A
BIT TO SHOW A SLOWER DROP THIS EVENING DUE TO THE CLOUDS. WINDS
ARE ALREADY DYING OFF AND WILL SHOULD BE LIGHT AND VAR TO LIGHT
WEST OVERNIGHT.
PREVIOUSLY...DIURNAL CLOUDS AND SHOWERS OVER THE NRN HALF OF THE
FORECAST AREA WILL DISSIPATE AFTER SUNSET. OVERNIGHT WEAK LOW PRES
LIFTING NWD WILL BE KICKED OUT TO SEA BY APPROACHING SECONDARY
COLD FRONT AND SURFACE HIGH PRES BUILDING IN BEHIND IT. INCREASED
GRADIENT ACROSS THE AREA WILL KEEP TEMPS MORE MILD OVERNIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
WX WILL BE QUITE PLEASANT AGAIN WED...WITH FULL SUNSHINE AND MILD
TEMPS. HOWEVER THERE ARE SOME FIRE WX CONCERNS WHEN IT COMES TO
THE FORECAST. MOS GUIDANCE AS WELL AS THE RAW MODELS CAN BE QUITE
BAD AT TIMES THIS TIME OF YEAR WHEN IT COMES TO DEWPOINT
FORECASTS. EXAMINING BUFKIT SOUNDING PROFILES ACROSS FORECAST
ZONES SHOWS THAT MID TO LOWER TEENS DEWPOINTS ARE FORECAST TO
EXIST AT THE TOP OF A VERY WELL MIXED BOUNDARY LAYER. ASSUMING
THESE READILY MIX TO THE SURFACE SHOWS THAT MAV GUIDANCE IS TOO
WARM CURRENTLY...WHICH MATCHES THE TREND OF THE LAST COUPLE OF
DAYS. THE MET GUIDANCE SEEMS MUCH MORE REPRESENTATIVE OF
SOUNDINGS...AND FOR THAT REASON THE DEWPOINT FORECAST WAS BASED
SOLELY OFF MET DATA. THE END RESULT IS MID TO UPPER TEENS RH
VALUES WITH SUSTAINED WINDS 10 TO 15 MPH. THIS MEETS RED FLAG
CRITERIA AND CONSIDERING THAT FIRES HAVE ALREADY POPPED UP IN THE
LAST FEW DAYS...WILL GO AHEAD AND ISSUE A RED FLAG WARNING.
HIGH WILL BUILD OVERHEAD WED NIGHT...ALLOWING FOR MUCH COOLER
TEMPS IN RADIATIONAL COOLING. THIS WILL ALLOW RH VALUES TO RECOVER
SOMEWHAT.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
A SURFACE/UPPER RIDGE OF HIGH PRESSURE WILL CREST OVER THE REGION
THURSDAY AND THURSDAY NIGHT WITH PLEASANT CONDITIONS. BY FRIDAY
THE LARGE RIDGE AXIS MOVES OFF TO THE EAST ALLOWING A MOIST SOUTH
TO SOUTHWEST FLOW TO DEVELOP. THE ONSHORE FLOW ALONG THE COAST
WILL KEEP TEMPERATURES MUCH COOLER ALONG THE COASTAL PLAIN. LOW
CLOUDS MAY DEVELOP BY LATE FRIDAY ESPECIALLY ALONG THE COAST. SAT
AND SAT NIGHT A PROGRESSIVE UPPER TROUGH WITH AN ASSOCIATED COLD
FRONT WILL PRESS EAST AND MOVE ACROSS THE REGION BY SUNDAY
MORNING. AHEAD OF THIS FRONT SHOWERS WILL DEVELOP SATURDAY AND
CONTINUE THROUGH SATURDAY NIGHT AND INTO SUNDAY MORNING. BEHIND
THE FRONTAL PASSAGE SUNDAY MORNING ALL MODELS QUICKLY BUILD ANOTHER
RIDGE OF HIGH PRESSURE INTO THE REGION WITH RAPID CLEARING BY LATE
MORNING SUNDAY TURNING SUNDAY AFTERNOON INTO A NICE DAY. THIS
RIDGE WILL BE SHORT LIVED AS A SOUTHERN SYSTEM POTENTIALLY GETS
KICKED NORTHEAST TOWARD THE AREA FOR MONDAY CAUSING MORE OF A
WIDESPREAD STRATIFORM RAIN EVENT TO DEVELOP.
BUMPED UP THE TEMPERATURES FROM BLENDED MODEL GUIDANCE THURSDAY
DUE TO H85 TEMPERATURES AND FULL SUN. THE REST OF THE OUTLOOK
PERIOD STAYED CLOSE TO THE SUPERBLEND GUIDANCE.
QPF FROM THE SYSTEM ON SATURDAY SHOULD NOT BE SIGNIFICANT BUT THE
SYSTEM ON MONDAY WILL NEED TO BE WATCHED CLOSELY DUE TO ITS
SOURCE REGION AND MODELS MOVING IT ONLY SLOWLY NORTHEAST.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...VFR TO PREVAIL THRU THU. GUSTY WLY WINDS WED
AFTERNOON...AROUND 20 KTS...AT ALL TERMINALS.
LONG TERM...VFR THROUGH THURSDAY NIGHT. AREAS OF MVFR CEILINGS
DEVELOPING LATE FRIDAY. MVFR AND SOME IFR CONDITIONS SATURDAY INTO
EARLY SUNDAY. CONDITIONS IMPROVE TO VFR BY SUNDAY AFTERNOON.
&&
.MARINE...
SHORT TERM...HIGH PRES WILL BUILD IN FOR WED THRU THU. WINDS WILL
REMAIN BELOW 25 KTS ON THE WATERS AND SEAS BELOW 5 FT.
LONG TERM...SCA'S MAY BE NEEDED FRIDAY.
&&
.FIRE WEATHER...
WARM AND DRY CONDITIONS WILL CONTINUE WEDNESDAY...WITH VERY LOW
RH VALUES FORECAST FOR THE AFTERNOON. WINDS WILL REMAIN BREEZY
FROM THE WEST...RESULTING IN AREAS OF RED FLAG CONDITIONS INLAND
FROM THE COAST WHERE SNOW HAS MELTED IN THE RECENT WEEKS. A
SLIGHTLY COOLER AIR MASS WILL ALLOW FOR SOME RH RECOVERY OVERNIGHT
AND INTO THURSDAY.
&&
.HYDROLOGY...
CONTINUED SNOW MELT WILL CAUSE RISES ON ALL AREA RIVERS BUT DUE
TO THE LACK OF A SUBSTANTIAL RAINFALL... RIVER FLOODING IS NOT
EXPECTED.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...RED FLAG WARNING FROM 11 AM TO 7 PM EDT WEDNESDAY FOR
MEZ012>014-018>021.
NH...RED FLAG WARNING FROM 11 AM TO 7 PM EDT WEDNESDAY FOR NHZ004-
006>013-015.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...CEMPA
LONG TERM...
AVIATION...
MARINE...
FIRE WEATHER...
HYDROLOGY...Hazardous weather outlook, Apr 14, 3:24 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 324 PM EDT TUE APR 14 2015 MEZ007>009-022>028-NHZ001>003-005-014-151930- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- COASTAL ROCKINGHAM- 324 PM EDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WARMER TEMPERATURES AND SNOW MELT MAY CAUSE ICE MOVEMENT ON RIVERS AND POSSIBLY SOME MINOR FLOODING THROUGH THIS UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ012>014-018>021-NHZ004-006>013-015-151930- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-NORTHERN CARROLL- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE NH- EASTERN HILLSBOROUGH NH-INTERIOR ROCKINGHAM- WESTERN AND CENTRAL HILLSBOROUGH NH- 324 PM EDT TUE APR 14 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. WARMER TEMPERATURES AND SNOW MELT MAY CAUSE ICE MOVEMENT ON RIVERS AND POSSIBLY SOME MINOR FLOODING THROUGH THIS UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-151930- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 324 PM EDT TUE APR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in New Hampshire, 2015River Flood Warnings in Vermont, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.